Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 26, 2021, 4:16 PM EDT for Cass County, Michigan. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 26, 2021, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
County Cass County, MI
The radar
The Northern Indiana radar (KIWX), 59 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
621
WWUS83 KIWX 262016
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
416 PM EDT Sat Jun 26 2021
MIZ078-262045-
Cass-
416 PM EDT Sat Jun 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CASS COUNTY...
At 415 PM EDT, a strong thunderstorm was located over Edwardsburg, or
near Granger, moving northeast at 40 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
This storm will be near...
Cassopolis around 425 PM EDT.
Other locations impacted by this storm include Jones, Vandalia,
Diamond Lake, Shavehead Lake, Paradise Lake, Calvin Center,
Adamsville, Juno Lake, Donnell Lake and Eagle Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM EDT for north central
Indiana...and southwestern Michigan.
LAT...LON 4201 8581 4185 8576 4182 8576 4176 8607
4176 8613 4182 8618
TIME...MOT...LOC 2015Z 240DEG 34KT 4180 8609
$$
HAIL...0.25
WIND...55MPH
JBALLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 26, 3:32 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 26, 3:32 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
332 PM EDT Sat Jun 26 2021
.SYNOPSIS...
Issued at 240 PM EDT Sat Jun 26 2021
Showers and thunderstorms are developing again this afternoon,
mainly across northwest Indiana and southwest Michigan where there
is the threat for localized flooding and severe thunderstorms. A
Tornado Watch has also been issued for this area. Remaining humid
otherwise into Sunday and next week with additional chances for
showers and thunderstorms.
&&
.SHORT TERM...(This Evening through Sunday)
Issued at 240 PM EDT Sat Jun 26 2021
The forecast area remains in the warm sector of a now well
developed, although slow moving, low pressure system whose surface
low is currently centered over Iowa. However, we will locally be
affected this afternoon by a shortwave over southern Lake
Michigan, and then later tonight by another wave moving up from
western Illinois. There is also large scale forcing for ascent in
this very moist and increasing unstable environment. Currently,
coincident with the northern wave are 850 mb winds 40 to 50 kts
under an area of upper level divergence. Across northwest Indiana
and southwest Michigan, surface MUCAPE has increased to around
2000 J/kg and SRH is 150 to 250 m2/s2. The atmosphere is therefore
ripe for severe storm development and isolated to scattered
storms are now initiating across this area ahead of a more well
developed line of storms that is moving in from the northwest.
Some of these isolated storms may become rotating supercells,
capable of producing damaging downburst winds or tornadoes. But
given the somewhat shallow nature of the storm cores due to the
high moisture content (PWs up to 2 inches and dew points in the
70s), do not expect hail. Heavy rain will become a concern
though, especially as the broader line of storms training from
southwest to northeast moves in over already saturated ground.
By the time the second shortwave moves in late tonight,
instability and shear will be on the decline, but it will remain
very moist. Good synoptic level support with the LLJ over the
area and continued divergence aloft with the right rear entrance
region of the upper jet will support ongoing convection moving up
from Illinois with heavy rain likely as it progresses
northeastward into Michigan. The Flash Flood Watch therefore
remains in effect for this area through Sunday morning. Rivers are
also beginning to respond to all of the heavy rain the past two
days, with some forecast to go into minor flood.
The southeast portion of the forecast area has not seen as much
action this week as the northwest due to high pressure pushing up
from the southeast. But on Sunday scattered to perhaps numerous
showers and thunderstorms will be possible areawide during the
afternoon, enhanced by diurnal heating. The severe threat will be
much lower though with only marginal wind shear.
&&
.LONG TERM...(Sunday Night through Saturday)
Issued at 240 PM EDT Sat Jun 26 2021
The weather pattern does not change dramatically through most of
the long term period with a front in the area ahead of the upper
trough to the north and flattening ridge to the south. Diurnally
enhanced showers and thunderstorms will be possible each day
through at least Thursday. The forecast then becomes a bit more
uncertain next weekend with models finally deepening the trough
and bringing it through the area Friday. Cooler and drier air
should follow, but kept the low chance to slight chance pops
provided by the NBM due to inconsistencies amongst some of the
guidance.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1235 PM EDT Sat Jun 26 2021
Scattered showers/storms are expected to fill in at KSBN this
afternoon as a shortwave lifts through in moist southwest flow.
Reductions into IFR will be possible in stronger cells, best
chances between 19z and 02z this evening. KFWA should remain
mainly dry and well mixed east of the primary moisture channel
with a MVFR stratocu deck likely mixing into low VFR shortly
after issuance.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Sunday morning for INZ003>008-012>016-
020-022-023.
MI...Flash Flood Watch through Sunday morning for MIZ077>081.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jun 26, 3:37 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 337 PM EDT Sat Jun 26 2021 INZ003>005-012>016-020-MIZ077>079-271945- La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-White-Berrien-Cass MI-St. Joseph MI- 337 PM EDT Sat Jun 26 2021 /237 PM CDT Sat Jun 26 2021/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...TORNADO WATCH 321 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Severe storms are possible late this afternoon into this evening. There is a chance for damaging winds and tornadoes. Heavy rain and localized flooding is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and thunderstorms will remain possible at times through at least Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ009-017-018-024>027-032>034-OHZ001-002-004-005-015-016-024-025- 271945- De Kalb-Whitley-Allen IN-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 337 PM EDT Sat Jun 26 2021 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms with gusty winds and heavy rain may be possible late today into tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms are possible at times through much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ006>008-022-023-MIZ080-081-271945- Lagrange-Steuben-Noble-Cass IN-Miami-Branch-Hillsdale- 337 PM EDT Sat Jun 26 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Strong storms are also possible late this afternoon into this evening. Heavy rain is possible with localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and thunderstorms will remain possible at times through at least Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-271945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 337 PM EDT Sat Jun 26 2021 ...TORNADO WATCH 321 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Thunderstorms are expected today and tonight with locally higher winds and waves possible. Waterspouts are also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms with gusty winds at times through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 26, 11:56 AM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1156 AM EDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HEAVY RAIN 1 NNE SIMONTON LAKE 41.76N 85.96W
06/26/2021 M4.00 INCH ELKHART IN PUBLIC
31 HOUR TOTAL. REPORTED VIA FACEBOOK.
&&
RTCLocal storm report, Jun 26, 12:07 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1207 PM EDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM HEAVY RAIN 3 W MIDDLEBURY 41.67N 85.77W
06/26/2021 E3.76 INCH ELKHART IN PUBLIC
2 DAY TOTAL. REPORTED VIA FACEBOOK.
&&
RTCLocal storm report, Jun 26, 12:09 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1209 PM EDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM HEAVY RAIN KNOX 41.30N 86.62W
06/26/2021 M5.00 INCH STARKE IN PUBLIC
2 DAY TOTAL. REPORTED VIA FACEBOOK.
&&
RTCLocal storm report, Jun 26, 1:57 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
157 PM EDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM TSTM WND DMG 1 NNW NAPPANEE 41.46N 85.99W
06/26/2021 ELKHART IN NWS EMPLOYEE
SEVERAL TREE LIMBS WERE BLOWN DOWN WITH SOME
DAMAGE TO THE SIDE OF A RESIDENCE FROM THE
TREE LIMBS. ALSO TREE DAMAGE AT THE
MCCORMICK CREEK GOLF COURSE.
&&
LWFSpecial weather statement, Jun 26, 3:30 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Northern Indiana
330 PM EDT Sat Jun 26 2021
INZ003-MIZ077-262000-
La Porte-Berrien-
330 PM EDT Sat Jun 26 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LA PORTE
AND SOUTHWESTERN BERRIEN COUNTIES...
At 330 PM EDT/230 PM CDT/, strong thunderstorms were clustered over
Long Beach, or near Michigan City, moving northeast at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Michigan City, Trail Creek, Bridgman, New Buffalo, Three Oaks, Long
Beach, Stevensville, Pottawattamie Park, Shorewood-Tower Hill,
Shorewood-Tower Hills-Harbert, Baroda, Michiana Shores, Grand Beach,
Michiana, Union Pier, Glendora, New Troy, Harbert, Pottawattomie Park
and Sawyer.
This includes the following highways...
Interstate 94 in Indiana between mile markers 42 and 45.
Interstate 94 in Michigan between mile markers 0 and 22.
&&
LAT...LON 4173 8691 4175 8693 4183 8678 4192 8666
4201 8661 4204 8646 4184 8644 4167 8693
4171 8693
TIME...MOT...LOC 1930Z 238DEG 35KT 4176 8690
HAIL...0.25
WIND...50MPH
MCSSpecial weather statement, Jun 26, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
416 PM EDT Sat Jun 26 2021
MIZ078-262045-
Cass-
416 PM EDT Sat Jun 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CASS COUNTY...
At 415 PM EDT, a strong thunderstorm was located over Edwardsburg, or
near Granger, moving northeast at 40 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
This storm will be near...
Cassopolis around 425 PM EDT.
Other locations impacted by this storm include Jones, Vandalia,
Diamond Lake, Shavehead Lake, Paradise Lake, Calvin Center,
Adamsville, Juno Lake, Donnell Lake and Eagle Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM EDT for north central
Indiana...and southwestern Michigan.
LAT...LON 4201 8581 4185 8576 4182 8576 4176 8607
4176 8613 4182 8618
TIME...MOT...LOC 2015Z 240DEG 34KT 4180 8609
HAIL...0.25
WIND...55MPH
JBALLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:17 PM EDT | Tornado Warning | IWX | Cass | 28 min |
| Jun 25, 9:24 PM EDT | Tornado Warning | IWX | DeKalb | 14 min |
| Jun 25, 9:43 PM EDT | Tornado Warning | IWX | Cass | 9 min |
| Jun 25, 10:37 PM EDT | Tornado Warning | IWX | Fulton, Pulaski | 38 min |
| Jun 25, 10:58 PM EDT | Areal Flood Advisory | IWX | Fulton, Kosciusko, Pulaski | 3 hr |
| Jun 25, 11:52 PM EDT | Areal Flood Advisory | IWX | Fulton, Kosciusko, Marshall, Starke | 3 hr |
| Jun 25, 11:58 PM EDT | Special Weather Statement | IWX | Kosciusko | 32 min |
| Jun 26, 1:24 AM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaPorte, Marshall, Saint Joseph, Starke | 3 hr |
| Jun 26, 1:28 AM EDT | Special Weather Statement | IWX | Elkhart | 32 min |
| Jun 26, 1:59 AM EDT | Special Weather Statement | IWX | Elkhart | 31 min |
| Jun 26, 10:35 AM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 70 hr |
| Jun 26, 10:35 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 5 days |
| Jun 26, 1:36 PM EDT | Special Marine Warning | IWX | 114 min | |
| Jun 26, 3:26 PM EDT | Special Marine Warning | IWX | 34 min | |
| Jun 26, 3:58 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 47 min |
| Jun 26, 4:09 PM EDT | Tornado Warning | IWX | Saint Joseph | 36 min |
| Jun 26, 4:38 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 24 min |
| Jun 26, 6:16 PM EDT | Special Marine Warning | IWX | 95 min | |
| Jun 26, 6:44 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke | 61 min |
| Jun 26, 7:16 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 44 min |
| Jun 26, 7:20 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 40 min |
| Jun 26, 7:31 PM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph | 14 min |
| Jun 26, 7:49 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, Starke, White | 41 min |
| Jun 26, 7:53 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 52 min |
| Jun 26, 7:59 PM EDT | Special Weather Statement | IWX | Elkhart | 31 min |
| Jun 25, 9:19 PM EDT | Special Weather Statement | IWX | Williams | 26 min |
| Jun 26, 2:29 AM EDT | Special Weather Statement | IWX | Saint Joseph | 61 min |
| Jun 26, 2:55 AM EDT | Special Weather Statement | IWX | Saint Joseph | 65 min |
| Jun 26, 3:28 AM EDT | Special Weather Statement | IWX | Saint Joseph | 32 min |
| Jun 26, 3:16 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 32 min |
| Jun 26, 3:30 PM EDT | Special Weather Statement | IWX | Berrien | 30 min |
| Jun 26, 4:25 PM EDT | Tornado Warning | IWX | Cass | 25 min |
| Jun 26, 4:59 PM EDT | Tornado Warning | IWX | Cass, Saint Joseph | 17 min |
| Jun 26, 5:07 PM EDT | Special Weather Statement | IWX | Cass | 23 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.